MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4646C150TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A heli-fx endoanchoring system were implanted during an endovascular procedure in order to treat a type ia endoleak on existing valiant captivia stent grafts.It was reported during the index procedure one endoanchor did not penetrate the aortic wall and became loose in the descending aorta.The physician places another graft over it to hold it in place and the issue was resolved.  as per the physician the cause of the inaccurate delivery was as a result of the patients anatomy.  per the physician the cause of type ia endoleak is undetermined.No additional clinical sequalae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: v amf4040c200tu, serial/lot #: (b)(4), ubd: 09-aug-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported type ia endoleak was confirmed on the films provided, however, the cause of the event could not be fully determined.Lack of pre-implant ct's did not allow for assessment of the pre-implant anatomy.Complete post-implant cts were not available for review for a more thorough analysis of the stent graft in-vivo configuration.Although the cause of the of the endoleak could not be determined, it is possible that anatomical factors such as the patient's angulated aortic arch and type iii arch configuration may have contributed to this event.Type iii aortic arches are considered to have progressively less favorable anatomy for tevar compared with a type i aortic arch anatomy due to an increased presentation of angulation and tortuosity toward more distal proximal landing zone.This angulated presentation can be associated with a suboptimal landing zone and higher rates of type ia endoleaks.Analysis of the returned films did not reveal any overt out of specification stent graft integrity issues.B5; additional information received: it was reported a type ia endoleak was seen on ct about 18 months post the endoanchor implant.Per the physician the cause of the type ia endoleak could not be determined.It was noted the vamf4646c100tu and the 46x46x150 are implanted proximally while the 40x40x200 is implanted distally.It was confirmed the type ia endoleak is contained in the proximal stent graft vamf4646c150tu.About three weeks later , two valiant captivia stent grafts vamf3434c200tu/ v31190616 <(>&<)> vamc4040c150tu/ v31238854 were implanted to treat the type ia endoleak.On the final angiogram no endoleaks were observed.Two days later, an unknown endoleak was seen on scan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5; additional information received: it was reported that a type iiib endoleak was noted on follow up ct taken approximately 3 years post-index procedure in stent graft vamf4040c200tu, sn (b)(6).Future treatment is planned.The physician is unsure of the cause of the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update to h6; coding.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14469231
Report Number9612164-2022-01950
Device Sequence Number4686445
Product Code MIH
UDI-Device Identifier00643169346918
UDI-Public(01)00643169346918(17)230409
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberVAMF4646C150TU
Device Catalogue NumberVAMF4646C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer10/18/2023
03/08/2024
05/27/2025
07/02/2025
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date11/15/2023
03/08/2024
06/09/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale